# SDR CA970527001

- Difficulty date: May 12, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug R4D-8
- Engine: Wright R182080
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Push Rod
- Condition: Bent
- Location: #5 Cylinder
- Stage of operation: CR
- Nature of condition: E, J, R
- Precautionary procedure: K

## Discrepancy

(CAN) DURING CRUISE #2 ENGINE PRODUCED A LOUD AUDIBLE BANG AT ALTITUDE. THIS OCCURRED DURING THE FRIST POWER REDUCTION FOLLOWED BY A ROUGH RUNNING ENGINE. ALL ENGINE PARAMETERS, PRIOR TO THE BANG, WERE NORMAL. THE AIRCRAFT CONTINUED AND HALF WAY INTO THE TRIP THE ENGINE CHIP DETECTOR LIGHT ILLUMINATED. THE AIRCRAFT LANDED WITHOUT INCIDENT. THE ENGINE WAS REMOVED AND INSPECTION FOUND THE #5 CYLINDER INTAKE PUSH ROD BENT AND THE OIL SCAVENGE SCREEN CONTAMINATED WITH METAL. THE ENGINE WAS SENT FOR INVESTIGATION.
